Arkansas, 2021Flash Flood in Arkansas, June 1, 2021
June 1, 2021 · NWS LZK · 1 event in 1 county or zone
Through the first week of June, slow moving storm systems aloft, clouds, and areas of rain kept temperatures down. There was enough rain to cover Highway 67 with water near Donaldson (Hot Spring County) on the 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Through the first week of June, slow moving storm systems aloft, clouds, and areas of rain kept temperatures down. There was enough rain to cover Highway 67 with water near Donaldson (Hot Spring County) on the 1st. In the twenty four hour period ending at 700 am CDT on the 2nd, two to three inches of rain dumped at Antoine (Pike County), Jessieville (Garland County), and Murfreesboro (Pike County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 5:37 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 1, 5:37 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
637 PM CDT Tue Jun 1 2021
.AVIATION...
Showers and a few thunderstorms continue across the southeast half
of the state. These will become more scattered after midnight. Low
ceilings will continue, and fog in the north. MVFR to LIFR
conditions are expected through much of the period. Some
improvement is anticipated Wednesday afternoon.
&&
.PREV DISCUSSION...(ISSUED 251 PM CDT Tue Jun 1 2021)
SHORT TERM...Tonight Through Thursday
Quite the contrast in temps and dewpoints across the state this
afternoon as a warm front attempts to lift north into the area.
While locations across northern Arkansas are flirting with record
low highs, southern and portions of central AR have climbed to
near 80 F with dewpoints in the lower 70s F.
The moist airmass will remain over the area and as an H500
shortwave lifts northeast within the SW flow showers and
thunderstorms will continue to develop across much of the area.
Much of northern AR has seen between 0.5 to 2 inches of rainfall
and any additional rain could lead to a flash flood threat. Also,
the thunderstorms that develop across southern Arkansas through
the evening hours could provide some locally heavy rainfall
and an isolated flash flood threat.
The sfc low located to the SW of the area this afternoon will
also begin to lift to the northeast and from Wednesday to Thursday
will bring an end to the precip from NW to SE across the state.
With the accompanying H500 trough overhead slowly shifting east,
precip chances won't wrap up quickly. Below average temperatures
will remain across much of the N/NW through the period with near
to slightly above average values across the S/SE.
LONG TERM...Thursday Night Through Tuesday
With the continued focus for convection along the Gulf Coast, the
threat of any POPs will remain in southern Arkansas through the end
of the week. By the weekend a negatively tilted trough will kick up
a closed low out of Texas and provide an increased chance for
showers and thunderstorms to overspread the state. A weak upper
ridge will attempt to build over the SW CONUS by early next week
with rain eventually tapering off from the west. ECMWF is slower
than the GFS with rain chances lingering through the middle of the
week. Forecasted temperatures will remain below normal through the
entire period due to enhanced cloud cover and rain chances.
&&
.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Baxter-Boone-
Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Perry-Pope-
Searcy-Sharp-Stone-Van Buren-Yell.
&&
Aviation...51
Hazardous weather outlook, Jun 1, 2:33 AM CST, 15 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 1 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 1 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and a few thunderstorms will become more numerous through
this afternoon and evening. Some strong to briefly severe
thunderstorms could be seen across mainly the southern half to
third of the state. Strong winds will be the primary threat with
the strongest storms...along with some marginally severe hail also
possible. Some areas of heavy rainfall could also be seen through
tonight...with an increased flash flood threat as a result over
western...northwestern and into northern sections of the area.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
For the middle of the week...scattered mainly afternoon and
evening showers and thunderstorms will be possible. By the weekend
however...showers and thunderstorms will become more widespread
as a slow-moving upper level system affects the state. Showers and
thunderstorms will remain likely into early next week. Rain could
be heavy at times...and this could lead to the threat of flash
flooding...especially in areas that received heavy rainfall early
this week. Some rises on area rivers and streams are possible as
well.
At this time...the threat of strong to severe thunderstorms is
low Wednesday through Monday.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flash Flood, Hot Spring
- When
- June 1, 6:07 PM CST to 9:07 PM CST
- Where
- Hot Spring County, 0.69 mi N of Donaldson to 0.83 mi NNW of Donaldson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.240, -92.920
Water covered Highway 67 and Front Street in Donaldson.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in South Dakota, June 1 to 30, 2021$17 million · 13 events
- Rip Current in Puerto Rico, June 1, 20211 death · 1 event
- Heat in Arizona, June 1, 20211 death · 1 event
- Drought in Iowa, June 1 to 30, 2021$3.1 million · 9 events
- Drought in New Mexico, June 1 to 30, 202141 events
- Drought in North Dakota, June 1 to 30, 202136 events
- Drought in South Dakota, June 1 to 30, 202123 events
- Drought in Colorado, June 1 to 30, 202121 events
- Drought in California, June 1 to 30, 202121 events
- Drought in New Mexico, June 1 to 30, 202117 events
- Drought in Montana, June 1 to 30, 202115 events
- Drought in Arizona, June 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962292.